Home Forums General Discussion Take a hiatus from Minocin?

This topic contains 40 replies, has 9 voices, and was last updated by  Maz 3 years ago.

Viewing 15 posts - 16 through 30 (of 41 total)
  • Author
    Posts
  • #373123
    lynnie_sydney
    Keymaster

    My understanding is that there are other things they can put you on. But you need to check that out with your oncology team

    Be well! Lynnie

    Palindromic RA 30 yrs (Chronic Lyme?)
    Mino 2003-2007 100mg MWF - can no longer tolerate mino/doxy
    abx: MWF a.m. Augmentin Duo (1/2 x 875mg) + 250mg Klacid p.m. Cefaclor (1/4 x 375mg) + 250mg Zithromax. Annual Clindy IV's
    Diet: no gluten, dairy, sulphites, low salicylates
    Supps: 600mg N-AC BID, 1000mg Vit C, CoQ10, P5P 40mg, zinc picolinate 60mg, B3 1000mcg, EPO 1000mg, Lithium orotate 20mg, Magnesium Oil equiv 400mg
    Topical bio-identical estradiol + DHEA caps + Progesterone caps

    #373143
    redrock
    Participant

    Well folks, here is an update. I dropped down to one Minocin capsule every other day (100 mg) from my previous dose of 200 mg every other day. I followed this regimen for 2 months. The result is this. My Raynaud’s seems to have come back, and my ANA numbers are up again. So obviously I need the Minocin. I could deal with the Raynaud’s and the antibodies if that was all I was worried about, however, I am presently worried about Type 1 Diabetes as an autoimmune disease that may be waiting in the wings for me. I had a cousin and uncle with Type 1 so I am a bit concerned that reducing my Minocin might put me at risk. I don’t know if Minocin can help prevent diseases such as Type 1 diabetes however the thought of getting it terrifies me.

    The reduction in Minocin has not helped my bloating/stomach problems one bit. I had considered getting off it entirely for a period of time to see if that helps but my present fear of Type 1 has made me decide to start back up again with my regular 200 mg dose tomorrow. As an aside, I also went off all supplements, including iron, and saw no improvement.

    Interestingly I did see a dermatologist to get some moles removed and she asked why I am on Minocin. I explained and she said 200 mg every other day was a huge dose and would give anyone digestive/bloating issues. She also suggested that the mole on my lip that I came to have checked out could be telangiectasias, meaning my CREST is coming back.

    So now I am baffled. the Minocin is killing my gut yet even with a reduction in dose I seem to have problems.

    #373132
    m.
    Participant

    Some years ago I had a GI stool test done.

    Not only did it screen for parasites, inflammation markers, antibodies for gluten, dairy, etc, but it also screened for fungal overgrowths, levels of bacteria in the small intestine & colon, and indicated any overgrowths of bacteria. That is, bacteria that are normally present in the GI tract, but should only be present in trace amounts.

    I found this test to be very reassuring. Instead of guessing whether I was battling a candida or fungal problem, I had test results. Instead of guessing whether I was taking enough probiotics, I had test results.

    My regular primary care physician was able to order a test like this for me.

    Good luck!

    #373129
    redrock
    Participant

    Great idea. I am seeing my primary care doctor tomorrow and will request a stool test.

    #373140
    redrock
    Participant

    Another thing I forgot to mention. I’ve been taking my 200 mg of Minocin all at once. Is that a bad idea? It’s just easier that way. Is that likely to cause gastric disturbance? If so, how much should the two pills be separated?

    #373141
    m.
    Participant

    @redrock wrote:

    Another thing I forgot to mention. I’ve been taking my 200 mg of Minocin all at once. Is that a bad idea? It’s just easier that way. Is that likely to cause gastric disturbance? If so, how much should the two pills be separated?

    I don’t have an answer to your questions, sorry, but my practitioner directed me to take my 200 mg Doxy in a divided dose. 100 mg in the morning, and 100 mg in the evening.

    #373142
    richie
    Participant

    You have made a mistake –the dose should be split –one in the morning and one in the evening –didnt your doctor tell you this ????
    richie

    #373133
    redrock
    Participant

    Yes, when I first started taking it I split the dose . Then he cut my dose to one pill a day. Then after 6 months he tested me and my labs were up. Back to the regular dose. This time I said can I take the two capsules together? It’s really hard to separate it out from all the other stuff Im taking plus the dairy I consume because Im vegetarian. He said no problem. I don’t think it was a problem for awhile but maybe it became a problem. But what’s the difference really?

    #373134
    richie
    Participant

    The difference is that for most of the day your blood serum levels will not contain enough antibiotic –I think it hits it peak in about 2–4 hours —If your doctor told you to take the 200 mg at one time –then he or she made the mistake –any multiple daily dose of antibiotic is always split up —
    richie

    #373135
    Anonymous
    Participant

    Redrock,
    Are you on a diet? Are you sugar-free?

    Richie,
    If the antibiotics hit its peak in 2-4 hours so why we are allowed to take probiotics, iron, dairy. magnesium etc. after 2 hours?
    I wake up early and have probiotics with a glass of water, go back to bed and after two hours I have Minocin and breakfast.
    Linda L.

    #373136
    redrock
    Participant

    Linda, Do you you take yours all at once?

    I’m a vegetarian but I don’t have any other food restrictions. I don’t eat a lot of sugar. I generally eat very healthy.

    #373137
    Anonymous
    Participant

    Redrock,
    I take 100mg twice a day M/W/F
    Linda L.

    #373138
    redrock
    Participant

    How much do you separate your dose?

    #373139
    redrock
    Participant

    @linda L wrote:

    Richie,
    If the antibiotics hit its peak in 2-4 hours so why we are allowed to take probiotics, iron, dairy. magnesium etc. after 2 hours?
    I wake up early and have probiotics with a glass of water, go back to bed and after two hours I have Minocin and breakfast.
    Linda L.

    In answer to this question I am guessing that is the mixture of the Minocin with probiotics, dairy, etc in the stomach that is the problem. By the time the Minocin is in the bloodstream, it can no longer be invalidated with probiotics, dairy, etc, in the stomach.

    #373131
    Anonymous
    Participant

    Redrock,
    I have 100mg at 8am and 100mg at 6pm.

Viewing 15 posts - 16 through 30 (of 41 total)

You must be logged in to reply to this topic.